Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 193, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 19, 2018, 3:02 PM CDT for 6 counties in Kansas. It was in force for 58 min. 23 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 3:02 PM CDT (20:02 UTC)
- Expired
- Jul 19, 2018, 4:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Douglas County, KS, Franklin County, KS, Jackson County, KS, Jefferson County, KS, Osage County, KS, Shawnee County, KS
The radar
The Topeka radar (KTWX), 79 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:15 PM CDT | TSTM WND DMG | 6 S Hoyt, KS | SEVERAL TREE LIMBS UP TO 10 INCHES IN DIAMETER DOWN. |
| Jul 19, 3:18 PM CDT | TSTM WND DMG | 2 Wsw Tecumseh, KS | 1 FOOT DIAMETER TREES UPROOTED. |
| Jul 19, 3:20 PM CDT | TSTM WND DMG | 3 Sw Topeka, KS | NUMEROUS TREES AND LARGE TREE BRANCHES DOWN, SOME BLOCKING ROADS. |
| Jul 19, 3:20 PM CDT | TSTM WND DMG | Meriden, KS | 3 FOOT DIAMETER TREE 20 TO 30 FT TALL SPLIT AND BLOCKING TRAFFIC AT 200 MAIN STREET. |
| Jul 19, 3:23 PM CDT | TSTM WND GST 58 | 3 Ne Topeka, KS | |
| Jul 19, 3:24 PM CDT | TSTM WND GST 74 | 1 Se Pauline, KS | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 1 SE PAULINE. (DUPLICATE REPORT). |
| Jul 19, 3:24 PM CDT | TSTM WND GST 74 | 1 Se Pauline, KS | (DUPLICATE REPORT). |
| Jul 19, 3:24 PM CDT | TSTM WND GST 74 | Forbes Field, KS | |
| Jul 19, 3:25 PM CDT | TSTM WND DMG | 2 Ssw Tecumseh, KS | LARGE 1 TO 2 FOOT DIAMETER TREE BRANCH SNAPPED. |
| Jul 19, 3:31 PM CDT | TSTM WND GST 80 | 5 Wsw Lecompton, KS | |
| Jul 19, 3:35 PM CDT | TSTM WND GST 70 | 3 Ene Berryton, KS | (DUPLICATE REPORT: 60-70 MPH WIND GUSTS WITH PEA SIZE HAIL). |
| Jul 19, 3:35 PM CDT | TSTM WND GST 70 | 5 E Forbes Field, KS | 60-70 MPH WIND GUSTS WITH PEA SIZE HAIL |
| Jul 19, 3:39 PM CDT | TSTM WND GST 89 | 5 Sw Lecompton, KS | |
| Jul 19, 3:40 PM CDT | TSTM WND GST 60 | 3 Wsw Lawrence, KS | |
| Jul 19, 3:44 PM CDT | TSTM WND DMG | 1 Ne Lawrence, KS | SMALL TREE SNAPPED NEAR THE BASE OF THE TREE TRUNK. |
| Jul 19, 3:44 PM CDT | TSTM WND GST 72 | 4 Wnw Eudora, KS | |
| Jul 19, 3:46 PM CDT | TSTM WND GST 59 | 5 Nne Lawrence, KS | (DUPLICATE REPORT). |
| Jul 19, 3:46 PM CDT | TSTM WND GST 59 | Lawrence Airport, KS | |
| Jul 19, 3:56 PM CDT | TSTM WND DMG | Ottawa, KS | |
| Jul 19, 3:57 PM CDT | TSTM WND DMG | 6 Ne Ottawa, KS | SHINGLES BLOWN OFF HOUSE. |
| Jul 19, 3:57 PM CDT | TSTM WND GST 70 | 6 Ne Ottawa, KS | |
| Jul 19, 3:59 PM CDT | TSTM WND DMG | 1 N Wellsville, KS | LARGE TREE BRANCHES DOWN. |
| Jul 19, 4:02 PM CDT | TSTM WND GST 70 | 1 Nne Baldwin City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 23 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 12:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2062 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.8
The text
As transmitted.
192
WUUS53 KTOP 192002
SVRTOP
KSC045-059-085-087-139-177-192100-
/O.NEW.KTOP.SV.W.0193.180719T2002Z-180719T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
302 PM CDT THU JUL 19 2018
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Northern Franklin County in east central Kansas...
Jefferson County in northeastern Kansas...
Eastern Shawnee County in east central Kansas...
Douglas County in east central Kansas...
Northern Osage County in east central Kansas...
Southeastern Jackson County in northeastern Kansas...
* Until 400 PM CDT.
* At 300 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Soldier to 3 miles north of Dover
to 7 miles north of Allen, moving east at 45 mph.
These are very dangerous storms. Widespread damaging winds are
occurring.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. Automated weather observations
are indicating measured severe winds with these storms.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Topeka, Lawrence, Ottawa, Baldwin City, Carbondale, Valley Falls,
Oskaloosa, Tecumseh, Eudora, Richland, Wellsville, Overbrook,
Centropolis, Burlingame, Perry, McLouth, Pomona, Meriden, Scranton
and Hoyt.
This includes the following highways...
Interstate 35 between mile markers 183 and 198.
Kansas Turnpike between mile markers 171 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows!
&&
LAT...LON 3856 9507 3859 9553 3867 9589 3901 9573
3946 9572 3945 9557 3942 9557 3942 9518
3897 9519 3898 9516 3897 9511 3895 9509
3898 9508 3899 9506 3898 9506
TIME...MOT...LOC 2000Z 282DEG 39KT 3944 9596 3901 9592 3875 9613
HAIL...1.00IN
WIND...80MPH
$$
Cohen4 follow-up statements
705
WWUS53 KTOP 192020
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
320 PM CDT THU JUL 19 2018
KSC045-059-085-087-139-177-192100-
/O.CON.KTOP.SV.W.0193.000000T0000Z-180719T2100Z/
Franklin-Jefferson-Shawnee-Douglas-Osage-Jackson-
320 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN FRANKLIN...JEFFERSON...EASTERN SHAWNEE...DOUGLAS...
NORTHERN OSAGE AND SOUTHEASTERN JACKSON COUNTIES...
At 320 PM CDT, severe thunderstorms were located along a line
extending from near Denison to 3 miles northeast of Berryton to 4
miles north of Osage City, moving east at 50 mph.
These are very dangerous storms. Widespread damaging winds are
occurring.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. Automated weather observations
indicate measured severe winds are occurring.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Topeka, Lawrence, Ottawa, Baldwin City, Carbondale, Valley Falls,
Oskaloosa, Tecumseh, Eudora, Richland, Wellsville, Overbrook,
Centropolis, Burlingame, Perry, McLouth, Pomona, Meriden, Scranton
and Hoyt.
This includes the following highways...
Interstate 35 between mile markers 183 and 198.
Kansas Turnpike between mile markers 171 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
&&
LAT...LON 3856 9507 3859 9553 3867 9589 3901 9573
3946 9572 3945 9557 3942 9557 3942 9518
3897 9519 3898 9516 3897 9511 3895 9509
3898 9508 3899 9506 3898 9506
TIME...MOT...LOC 2020Z 278DEG 45KT 3940 9562 3897 9558 3869 9580
HAIL...1.00IN
WIND...80MPH
$$
Cohen551
WWUS53 KTOP 192030
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
330 PM CDT THU JUL 19 2018
KSC045-059-085-087-139-177-192100-
/O.CON.KTOP.SV.W.0193.000000T0000Z-180719T2100Z/
Franklin-Jefferson-Shawnee-Douglas-Osage-Jackson-
330 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN FRANKLIN...JEFFERSON...EASTERN SHAWNEE...DOUGLAS...
NORTHERN OSAGE AND SOUTHEASTERN JACKSON COUNTIES...
At 328 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Valley Falls to 4 miles northwest
of Clinton Lake to 4 miles north of Lyndon, moving east at 45 mph.
THIS IS A DANGEROUS SITUATION! WIDESPREAD DAMAGING WINDS ARE
OCCURRING! TAKE SHELTER NOW!
HAZARD...90 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. A measured severe wind gust of 82
mph has been reported on the west side of the Topeka area,
just west of downtown Topeka . Widespread measured severe
winds are occurring. Widespread damaging winds are
occurring.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
Locations impacted include...
Topeka, Lawrence, Ottawa, Baldwin City, Carbondale, Valley Falls,
Oskaloosa, Tecumseh, Eudora, Richland, Wellsville, Overbrook,
Centropolis, Burlingame, Perry, McLouth, Pomona, Meriden, Scranton
and Hoyt.
This includes the following highways...
Interstate 35 between mile markers 183 and 198.
Kansas Turnpike between mile markers 171 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
&&
LAT...LON 3856 9507 3859 9553 3867 9589 3901 9573
3946 9572 3945 9557 3942 9557 3942 9518
3897 9519 3898 9516 3897 9511 3895 9509
3898 9508 3899 9506 3898 9506
TIME...MOT...LOC 2028Z 282DEG 39KT 3938 9551 3895 9547 3867 9569
HAIL...1.00IN
WIND...90MPH
$$
Cohen777
WWUS53 KTOP 192043
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
343 PM CDT THU JUL 19 2018
KSC045-059-085-087-139-177-192100-
/O.CON.KTOP.SV.W.0193.000000T0000Z-180719T2100Z/
Franklin-Jefferson-Shawnee-Douglas-Osage-Jackson-
343 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN FRANKLIN...JEFFERSON...EASTERN SHAWNEE...DOUGLAS...
NORTHERN OSAGE AND SOUTHEASTERN JACKSON COUNTIES...
At 341 PM CDT, severe thunderstorms were located along a line
extending from near Nortonville to 3 miles southwest of Lawrence to 3
miles northwest of Pomona, moving east at 55 mph.
THIS IS A DANGEROUS SITUATION! WIDESPREAD DAMAGING WINDS ARE
OCCURRING! TAKE SHELTER NOW!
HAZARD...90 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. Measured severe winds of around
70 to 85 mph have been reported with these storms!
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
Locations impacted include...
Topeka, Lawrence, Ottawa, Baldwin City, Carbondale, Valley Falls,
Oskaloosa, Tecumseh, Eudora, Richland, Wellsville, Overbrook,
Centropolis, Burlingame, Perry, McLouth, Pomona, Meriden, Scranton
and Hoyt.
This includes the following highways...
Interstate 35 between mile markers 183 and 198.
Kansas Turnpike between mile markers 171 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
&&
LAT...LON 3856 9507 3859 9553 3867 9589 3901 9573
3946 9572 3945 9557 3942 9557 3942 9518
3897 9519 3898 9516 3897 9511 3895 9509
3898 9508 3899 9506 3898 9506
TIME...MOT...LOC 2041Z 282DEG 48KT 3938 9533 3891 9529 3863 9551
HAIL...1.00IN
WIND...90MPH
$$
Cohen955
WWUS53 KTOP 192052
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
352 PM CDT THU JUL 19 2018
KSC085-192101-
/O.CAN.KTOP.SV.W.0193.000000T0000Z-180719T2100Z/
Jackson-
352 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern and east central Kansas.
LAT...LON 3856 9507 3859 9553 3863 9573 3894 9552
3942 9554 3942 9518 3897 9519 3898 9516
3897 9511 3895 9509 3898 9508 3899 9506
3898 9506
TIME...MOT...LOC 2051Z 284DEG 42KT 3934 9519 3887 9515 3859 9537
$$
KSC045-059-087-139-177-192100-
/O.CON.KTOP.SV.W.0193.000000T0000Z-180719T2100Z/
Franklin-Jefferson-Shawnee-Douglas-Osage-
352 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN FRANKLIN...JEFFERSON...SOUTHEASTERN SHAWNEE...DOUGLAS
AND NORTHEASTERN OSAGE COUNTIES...
At 351 PM CDT, severe thunderstorms were located along a line
extending from 3 miles west of Easton to near Vinland to 4 miles east
of Pomona, moving east at 50 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Lawrence, Ottawa, Baldwin City, Valley Falls, Oskaloosa, Eudora,
Richland, Wellsville, Overbrook, Centropolis, Perry, McLouth, Pomona,
Ozawkie, Nortonville, Lecompton, Clinton, Winchester, Lone Star and
Pleasant Grove.
This includes the following highways...
Interstate 35 between mile markers 183 and 198.
Kansas Turnpike between mile markers 188 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows.
&&
LAT...LON 3856 9507 3859 9553 3863 9573 3894 9552
3942 9554 3942 9518 3897 9519 3898 9516
3897 9511 3895 9509 3898 9508 3899 9506
3898 9506
TIME...MOT...LOC 2051Z 284DEG 42KT 3934 9519 3887 9515 3859 9537
HAIL...1.00IN
WIND...80MPH
$$
CohenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:34 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 19, 12:34 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1234 PM CDT Thu Jul 19 2018 ...AVIATION UPDATE... .UPDATE... Issued at 1048 AM CDT Thu Jul 19 2018 Latest visible imagery shows increasing ACCAS over northwest KS along a weak surface trough/boundary. Meanwhile a very humid airmass continues to heat up over the forecast area with dewpoints holding in the lower and mid 70s and temps already into the 90s. RAP progs show a very unstable airmass developing by the early afternoon with MUCAPE values likely between 4000 and 5000 J/kg. The past several runs of the HRRR have shown isolated to scattered convection developing in the vicinity of where the ACCAS is now and moving east generally along the I-70 Corridor. Because of this I've increased POPs across the forecast area into the 40 and 50 percent range through the afternoon. Storms could impact the area by 2 PM. The bigger concern will be for damaging winds. Although deep layer shear of 50kt would be supportive for rotating updrafts and some risk for large hail as well. && .SHORT TERM...(Today and tonight) Issued at 323 AM CDT Thu Jul 19 2018 Yesterday evening a midlevel shortwave trough over South Dakota provided the lift for convective activity across northeast and central Nebraska. A few of those storms consolidated into cluster is currently moving southward through eastern Nebraska. The environment ahead of the cluster consist of MUCAPE around 2000-3000 J/kg and effective shear on the order of 50 kt, so embedded updrafts may rotate especially on the southwest flank, which has been forecasted by several CAMs. Given the environment these storms could produce large hail as well as damaging wind gusts. As of now there is a lack of a well established cold pool, but upscale growth is still possible. If that happens the damaging wind threat would increase given DCAPE upwards of 1500 J/kg. There is some concern that warmer temperatures around 750-700 mb will increase the CIN causing the storms to weaken. The greatest chances for severe storms is mainly across northern and northeastern Kansas through the late morning, and there is a watch is effect until 8 AM for those locations. Later this afternoon the midlevel shortwave continues eastward over IA with the trough axis extended southwestward over the region. This along with the midlevel speed max over Nebraska will provide some large-scale lift. Several CAMs are depicting redevelopment this afternoon along the effective outflow boundary that could reside in far eastern Kansas from the morning activity. Also, a weak surface trough orientated west-east will move southward through the forecast area this afternoon. Model soundings suggest a mostly uncapped environment so convective initiation may be possible along that boundary as well. The other concern today will be the temperatures and heat indices approaching advisory criteria. With the potential for convection and increased cloud cover the temperatures and instability may be suppressed in spots. Most locations though should reach 100-105 unless the cloud cover is more expansive, so the advisory continues. If storms do develop MLCAPE will range from 1500- 2500 with 50 kt of effective bulk shear so rotating updrafts can not be ruled out. If temperatures manage to reach the mid to upper 90s the boundary layer will mix up to about 2 km so damaging wind gusts will certainly be a threat. Large hail is also possible given the relatively straight elongated hodographs that could favor splitting cells. This is supported by the high-resolution models that paint helicity swaths in east central Kansas. Tonight the boundary pushes just south of the forecast area allowing the potential for isentropic lift. The model solutions vary widely for this time frame so have kept chances through the overnight. .LONG TERM...(Friday through Wednesday) Issued at 323 AM CDT Thu Jul 19 2018 Saturday, the upper low across southern Lake MI at 12Z SAT will amplify as it digs southeast towards the central OH River Valley. An upper level ridge across TX/NM border will amplify northward into the Central High Plains. The weak surface ridge will continue to build southward across KS during the afternoon hours. Highs on Saturday may be slightly cooler with light north- northeast winds. Highs will reach the upper 80s to lower 90s. Saturday night through Tuesday, the upper low across the central OH river valley will dig southward towards the central Gulf Coast, and become detached from the main mid level H5 jet across the northern Conus. The upper ridge across the southern and central High Plains will retrograde slowly west into the Southwestern US. Expect mainly dry conditions with a near stationary surface ridge axis extending from the upper Midwest into central TX. Expect mostly dry conditons with highs in the upper 80s to lower 90s. Tuesday night through Thursday, the upper ridge across the southwest US will amplify which will cause the mid and upper level winds to become more northwesterly across the central plains. Minor perturbations may be embedded within northwesterly mid-level flow and may provide enough ascent for a chance for showers and thunderstorms across the western and northern counties of the CWA. Highs may be a bit cooler with mid to upper 80s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1234 PM CDT Thu Jul 19 2018 Focus is on convection this afternoon. The convective allowing models have not been very good recently, but feel like TS are likely to impact the terminals given large amounts of instability. Have a tempo group in for the most likely window and will amend as the TS timing becomes more apparent. && .TOP WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ026-039-040- 054>056-058-059. && UPDATE...Wolters SHORT TERM...Sanders LONG TERM...Gargan AVIATION...Wolters
Hazardous weather outlook, Jul 19, 10:56 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 1056 AM CDT Thu Jul 19 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-201600- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 1056 AM CDT Thu Jul 19 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Scattered thunderstorms are forecast to develop over north central Kansas and move east early this afternoon, generally along and south of the interstate 70 corridor. These storms could be capable of producing damaging winds of 60 to 70 mph, as well as some large hail possibly up to the size of golfballs. Heat index values are expected to reach 100 to 105 degrees This afternoon afternoon across east central Kansas. A Heat Advisory is in effect for this area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters may be needed by 2 PM across north central Kansas and continuing through the afternoon over east central and parts or northeast Kansas. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep Wolters
In the hours before
Local storm report, Jul 19, 2:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
238 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG CLAY CENTER 39.38N 97.12W
07/19/2018 CLAY KS PUBLIC
1-2 FOOT DIAMETER TREE SNAPPED NEAR THE BASE
OF THE TREE TRUNK, PICTURE ON SOCIAL MEDIA.
&&
ACHLocal storm report, Jul 19, 2:39 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
239 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND GST 8 WNW ALMA 39.06N 96.43W
07/19/2018 E60 MPH RILEY KS TRAINED SPOTTER
&&
BUNKER/COHENLocal storm report, Jul 19, 2:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
241 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG 4 E MANHATTAN 39.19N 96.50W
07/19/2018 POTTAWATOMIE KS PUBLIC
8" TREE LIMB DOWN.
&&
BUNKER/COHENLocal storm report, Jul 19, 2:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
242 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND GST 1 E MANHATTAN 39.18N 96.56W
07/19/2018 E60 MPH RILEY KS EMERGENCY MNGR
&&
ACHLocal storm report, Jul 19, 2:48 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
248 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND GST 1 NNE LOUISVILLE 39.26N 96.31W
07/19/2018 E70 MPH POTTAWATOMIE KS EMERGENCY MNGR
60 TO 70 MPH WIND GUSTS.
&&
ACHLocal storm report, Jul 19, 2:56 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
256 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND GST MANHATTAN AIRPORT 39.16N 96.67W
07/19/2018 M61 MPH RILEY KS ASOS
&&
ACHThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:48 AM CDT | Special Weather Statement | TOP | Marshall | 27 min |
| Jul 19, 3:59 AM CDT | Special Weather Statement | TOP | Washington | 31 min |
| Jul 19, 4:03 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 42 min |
| Jul 19, 4:48 AM CDT | Special Weather Statement | TOP | Pottawatomie | 27 min |
| Jul 19, 12:15 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 60 min |
| Jul 19, 12:16 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 59 min |
| Jul 19, 12:48 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 57 min |
| Jul 19, 12:49 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 41 min |
| Jul 19, 12:54 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 21 min |
| Jul 19, 1:09 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 53 min |
| Jul 19, 1:14 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 47 min |
| Jul 19, 1:18 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson | 57 min |
| Jul 19, 1:28 PM CDT | Severe Thunderstorm Warning | TOP | Clay | 47 min |
| Jul 19, 1:47 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley | 58 min |
| Jul 19, 2:14 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Jackson, Morris, Pottawatomie, Riley, Shawnee and 1 more | 61 min |
| Jul 19, 2:26 PM CDT | Special Weather Statement | TOP | Lyon, Morris | 64 min |
| Jul 19, 2:39 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Lyon, Osage, Pottawatomie, Shawnee, Wabaunsee | 66 min |
| Jul 19, 2:52 PM CDT | Severe Thunderstorm Warning | TOP | Franklin | 53 min |
| Jul 19, 3:05 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 25 min |
| Jul 19, 3:24 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin, Lyon, Osage | 66 min |
| Jul 19, 3:34 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 26 min |
| Jul 19, 3:48 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin | 57 min |
| Jul 19, 3:58 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.